Alert archive / Montana / Flash Flood Warnings in 2005

Flash Flood Warning 1, NWS Great Falls, MT

June 16, 2005Chouteau County, Montana

NWS Great Falls, MT issued this flash flood warning at Jun 16, 2005, 7:58 PM MDT for Chouteau County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2005, 7:58 PM MDT (01:58 UTC)
Expired
Jun 16, 2005, 11:00 PM MDT
In force
3 hr
Issued by
NWS Great Falls, MT
Area
Counties, with a storm outline in the text

County Chouteau County, MT

The radar

The Great Falls radar (KTFX), 50 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 2.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTFX 170200
FFWTFX
MTC015-170500-
/0..000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
758 PM MDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA

* UNTIL 1100 PM MDT

* AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTH CENTRAL CHOUTEAU
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE THE HIGHWOOD MOUNTAINS.

VERY HEAVY RAIN IS EXPECTED OVER THE HIGHWOOD MOUNTAINS THROUGH
9 PM. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY 9 PM. FLASH 
FLOODING IS LIKELY FOR STREAMS AND CREEKS FLOWING OUT OF THE 
HIGHWOOD MOUNTAINS.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4758 11095 4754 11076 4749 11071 4747 11051
      4772 11042 4776 11098

$$

BRUSDA
1 follow-up statement
000
WGUS85 KTFX 170406
FFSTFX
MTC015-170420-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1005 PM MDT THU JUN 16 2005

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL CHOUTEAU COUNTY IS
CANCELLED...

THE THREAT FOR FLASH FLOODING HAS END.

LAT...LON 4758 11095 4754 11076 4749 11071 4747 11051
      4772 11042 4776 11098

$$

BRUSDA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:00 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 16, 6:00 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
600 PM MDT THU JUN 16 2005

UPDATED AVIATION SECTION

.DISCUSSION...

TONIGHT THROUGH SATURDAY...BUSY EVENING IN STORE FOR NORTH CENTRAL
MONTANA WITH A SEVERE THUNDERSTORM WATCH ALREADY OUT FOR PORTIONS OF
THE CWA. CLOUD SHIELD MOVING OUT OF SOUTHWEST MONTANA SHOULD INHIBIT
STRONG CONVECTION DOWN SOUTH. AN UNSTABLE AIRMASS IS IN PLACE OVER
THE PLAINS AND WILL BE ACTED UPON BY AN UPPER LEVEL VORT MAX. EXPECT
THAT CONVECTION WILL WIND DOWN FROM SOUTH TO NORTH DURING THE
EVENING...BUT PRECIPITATION MAY CONTINUE OVER NORTHWESTERN PORTIONS
OF MY CWA THROUGH THE NIGHT. ANOTHER ROUND OF CONVECTION IS EXPECTED
ON FRIDAY WITH SEVERE WEATHER POSSIBLE IN MY NORTHEAST ZONES ONCE
AGAIN. THE BULK OF THE ACTIVE WEATHER REGIME SHIFTS INTO CANADA ON
SATURDAY. WILL KEEP A SLIGHT CHANCE TO CHANCE OF CONVECTION IN THE
FORECAST BUT DO NOT EXPECT WIDESPREAD SEVERE WEATHER. MPJ

SATURDAY NIGHT THROUGH MONDAY NIGHT...ACTIVE SOUTHWEST FLOW ALOFT
WILL CONTINUE DURING THIS PERIOD. WILL SEE SCATTERED SHOWERS AND
THUNDERSTORMS SATURDAY NIGHT AS A DISTURBANCE MOVES OVER THE AREA.
DECREASED POPS TO SLIGHT CHANCE FOR SUNDAY AND SUNDAY NIGHT AS A
WEAK RIDGE DEVELOPS. FOR MONDAY AND MONDAY NIGHT INCREASED POPS TO
CHANCE CATEGORY ACROSS THE WESTERN PART OF THE FORECAST AREA FOR THE
NEXT DISTURBANCE. TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL BY
EARLY NEXT WEEK. MEIER

TUESDAY THROUGH THURSDAY...MODELS HAVE A WARM UPPER LEVEL HIGH
OVER THE DESERT SOUTHWEST...WITH RIDGING INTO THE DAKOTAS.
WHILE...AN UPPER LEVEL LOW OVER NORTHERN B.C. WITH A TROUGH
TRAILING OFF THE PACIFIC COAST...IS FORECAST TO MOVE SLOWLY INLAND
WEDNESDAY AND THURSDAY. THUS...THERE WILL BE AN UNSTABLE SOUTHWEST
FLOW WITH JUST ENOUGH MOISTURE FOR SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY AND WEDNESDAY...ESPECIALLY OVER THE
SOUTHWEST AND THE WESTERN MOUNTAINS. BY THURSDAY...EVEN THOUGH THE
UPPER LEVEL TROUGH APPROACHES THE AREA. IT WILL BE MOSTLY DRY WITH
ONLY ISOLATED SHOWERS CONFINED TO THE WESTERN MOUNTAINS.
TEMPERATURES WILL BE ABOVE SEASONAL AVERAGE...ESPECIALLY ON
TUESDAY. WILLIAMSON DC

&&

.AVIATION...
UPDATED AT 0000Z
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTH
CENTRAL MONTANA THROUGH 07Z. A VERY UNSTABLE AIRMASS HAS ALLOWED
SOME THUNDERSTORMS TO BECOME SEVERE WITH GUSTY WINDS...LARGE HAIL
AND BRIEF HEAVY RAIN. VFR CONDITIONS WILL PREVAIL WITH MVFR
CONDITIONS IN THE VICINITY OF THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  75  50  75 /  60  50  40  30
CTB  50  69  47  71 /  70  60  40  30
HLN  52  77  51  75 /  50  50  30  30
BZN  48  77  45  75 /  30  30  30  20
WEY  41  67  41  66 /  30  20  20  20
DLN  47  68  45  71 /  30  40  30  30
HVR  55  81  53  78 /  60  40  40  20
LWT  52  79  49  76 /  30  30  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 10 PM THURSDAY FOR MTZ011-MTZ012-
MTZ013-MTZ047-MTZ050-MTZ051-MTZ054.

FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR MTZ009-MTZ010-MTZ012-
MTZ013-MTZ014-MTZ044-MTZ045-MTZ046-MTZ048-MTZ049-MTZ050-MTZ051-
MTZ054.

SMALL STREAM FLOOD ADVISORY UNTIL NOON FRIDAY FOR MTZ050-MTZ051.

&&

SHORT TERM...MPJ
LONG TERM....COULSTON
AVIATION...COULSTON/EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 16, 5:07 AM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
507 AM MDT THU JUN 16 2005

MTZ050-051-171115-
JUDITH BASIN-FERGUS-
507 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR JUDITH BASIN AND
FERGUS COUNTIES. PLEASE SEE GTFFLSTFX FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.
PLEASE REFER TO GTFSPSTFX FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR JUDITH BASIN AND
FERGUS COUNTIES UNTIL NOON FRIDAY. PLEASE SEE GTFFLSTFX FOR FURTHER
DETAILS.

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. PLEASE REFER TO GTFSPSTFX FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008>015-044>049-052>055-171115-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
507 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. PLEASE REFER TO
GTFSPSTFX FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY. PLEASE REFER TO GTFSPSTFX FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 16, 5:45 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             BASIN                   46.27N 112.26W
06/16/2005  0.50 INCH        JEFFERSON          MT   TRAINED SPOTTER

&&

BRUSDA
Local storm report, Jun 16, 5:58 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
558 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 W JEFFERSON CITY      46.39N 112.13W
06/16/2005  1.00 INCH        JEFFERSON          MT   TRAINED SPOTTER

&&

BRUSDA
Local storm report, Jun 16, 7:12 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
712 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             20 SE CASCADE           47.07N 111.40W
06/16/2005  0.25 INCH        CASCADE            MT   TRAINED SPOTTER

0635 PM     HAIL             3 S CANYON FERRY DAM    46.61N 111.73W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND AND DOCKS
            AT YACHT BASIN MARINA.

&&

BRUSDA
Local storm report, Jun 16, 7:18 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
718 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             6 SW STANFORD           47.09N 110.31W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

0327 PM     HAIL             N STANFORD              47.15N 110.22W
06/16/2005  0.50 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

            DIME SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             2 NW WINDHAM            47.10N 110.17W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             6 E GEYSER              47.27N 110.36W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0340 PM     HAIL             WISDOM                  45.62N 113.45W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0410 PM     HAIL             3 WNW WISE RIVER        45.81N 113.01W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            US FOREST SERVICE OFFICE IN WISE RIVER.

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0440 PM     HAIL             5 W LEWISTOWN           47.07N 109.53W
06/16/2005  0.25 INCH        FERGUS             MT   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL. HEAVY RAINFALL THAT BACKED UP
            SEWERS BRIEFLY. LIGHTNING STARTED 2 FIRES.

0540 PM     HAIL             BASIN                   46.27N 112.26W
06/16/2005  0.50 INCH        JEFFERSON          MT   TRAINED SPOTTER

0550 PM     HAIL             5 W JEFFERSON CITY      46.39N 112.13W
06/16/2005  1.00 INCH        JEFFERSON          MT   TRAINED SPOTTER

0635 PM     HAIL             3 S CANYON FERRY DAM    46.61N 111.73W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND AND DOCKS
            AT YACHT BASIN MARINA.

0640 PM     HAIL             20 SE CASCADE           47.07N 111.40W
06/16/2005  0.25 INCH        CASCADE            MT   TRAINED SPOTTER

0650 PM     NON-TSTM WND GST 75 WNW ZURICH           47.05N 111.27W
06/16/2005  58 MPH           CASCADE            MT   TRAINED SPOTTER

            58 MPH WIND GUST OCCURED AT 650 PM MDT. 0.94 INCHES OF
            RAIN WITH PEA SIZED - 0.25 INCH DIAMETER - HAIL FELL
            BETWEEN 640 PM AND 705 PM MDT.

&&
Local storm report, Jun 16, 7:39 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
739 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     9 S GREAT FALLS         47.37N 111.29W
06/16/2005  65 MPH           CASCADE            MT   NWS EMPLOYEE

            65 MPH WINDS FOR 10 MINUTES...PEA SIZE HAIL...VERY HEAVY
            RAIN.

&&

BRUSDA
Local storm report, Jun 16, 7:47 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
747 PM MDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             6 SW STANFORD           47.09N 110.31W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

0327 PM     HAIL             N STANFORD              47.15N 110.22W
06/16/2005  0.50 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

            DIME SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             2 NW WINDHAM            47.10N 110.17W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0330 PM     HAIL             6 E GEYSER              47.27N 110.36W
06/16/2005  0.25 INCH        JUDITH BASIN       MT   OTHER FEDERAL

            SMALLER THAN PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0340 PM     HAIL             WISDOM                  45.62N 113.45W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0410 PM     HAIL             3 WNW WISE RIVER        45.81N 113.01W
06/16/2005  0.25 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            PEA SIZED HAIL WITH BRIEF HEAVY RAIN

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

0415 PM     HAIL             WISE RIVER              45.79N 112.95W
06/16/2005  0.75 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

            US FOREST SERVICE OFFICE IN WISE RIVER.

0440 PM     HAIL             5 W LEWISTOWN           47.07N 109.53W
06/16/2005  0.25 INCH        FERGUS             MT   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL. HEAVY RAINFALL THAT BACKED UP
            SEWERS BRIEFLY. LIGHTNING STARTED 2 FIRES.

0540 PM     HAIL             BASIN                   46.27N 112.26W
06/16/2005  0.50 INCH        JEFFERSON          MT   TRAINED SPOTTER

0550 PM     HAIL             5 W JEFFERSON CITY      46.39N 112.13W
06/16/2005  1.00 INCH        JEFFERSON          MT   TRAINED SPOTTER

0605 PM     HAIL             CLANCY                  46.47N 111.99W
06/16/2005  1.75 INCH        JEFFERSON          MT   TRAINED SPOTTER

            WINDOWS BROKEN AND CARS DAMAGED

0635 PM     HAIL             3 S CANYON FERRY DAM    46.61N 111.73W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND AND DOCKS
            AT YACHT BASIN MARINA.

0640 PM     HAIL             12 E HELENA             46.60N 111.77W
06/16/2005  1.00 INCH        LEWIS AND CLARK    MT   TRAINED SPOTTER

            HAIL COVERED HIGHWAY CAUSING CAR TO SLIDE OFF.

0640 PM     HAIL             20 SE CASCADE           47.07N 111.40W
06/16/2005  0.25 INCH        CASCADE            MT   TRAINED SPOTTER

0650 PM     NON-TSTM WND GST 75 WNW ZURICH           47.05N 111.27W
06/16/2005  58 MPH           CASCADE            MT   TRAINED SPOTTER

            58 MPH WIND GUST OCCURED AT 650 PM MDT. 0.94 INCHES OF
            RAIN WITH PEA SIZED - 0.25 INCH DIAMETER - HAIL FELL
            BETWEEN 640 PM AND 705 PM MDT.

0730 PM     TSTM WND GST     9 S GREAT FALLS         47.37N 111.29W
06/16/2005  65 MPH           CASCADE            MT   NWS EMPLOYEE

            65 MPH WINDS FOR 10 MINUTES...PEA SIZE HAIL...VERY HEAVY
            RAIN.

0730 PM     TSTM WND GST     8 SW BELT               47.30N 111.05W
06/16/2005  60 MPH           CASCADE            MT   TRAINED SPOTTER

&&

EK

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:20 PM MDTSevere Thunderstorm WarningTFXBroadwater, Lewis and Clark40 min
Jun 16, 6:44 PM MDTSevere Thunderstorm WarningTFXCascade, Meagher84 min
Jun 16, 7:51 PM MDTSevere Thunderstorm WarningTFXChouteau52 min
Jun 16, 9:38 PM MDTSevere Thunderstorm WarningTFXBeaverhead, Madison57 min
Jun 17, 12:56 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton39 min
Jun 17, 3:23 PM MDTSevere Thunderstorm WarningTFXChouteau, Judith Basin37 min
Jun 17, 3:56 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus49 min
Jun 17, 3:59 PM MDTSevere Thunderstorm WarningTFXToole52 min
Jun 17, 4:18 PM MDTSevere Thunderstorm WarningTFXChouteau, Liberty45 min
Jun 17, 4:41 PM MDTTornado WarningTFXFergus34 min
Jun 17, 4:55 PM MDTTornado WarningTFXBlaine, Fergus37 min
Jun 17, 5:04 PM MDTSevere Thunderstorm WarningTFXFergus51 min
Jun 17, 5:07 PM MDTSevere Thunderstorm WarningTFXHill, Liberty27 min
Jun 17, 5:42 PM MDTSevere Thunderstorm WarningTFXBlaine83 min

Nearby

Flash Flood Warnings in Montana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.